MAUDE Adverse Event Report: RESPIRONICS, INC. COMFORTFULL 2; VENTILATOR, CONTINUOUS, FACILITY USE

RESPIRONICS, INC. COMFORTFULL 2; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number CN1024261
Medical Device Problem Codes Material Integrity Problem (2978); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer previously reported the manufacturer received information alleging a patient experienced discomfort and leaks from a comfortfull mask.During clinical use of the comfort full 2 niv (non-invasive ventilation) interface, it was reported that the patient complained of discomfort and was not compliant with niv use.Blood gas labs were conducted revealing co2 retention.Further examination by the physician found that the niv interface would not fit the patient correctly and despite adjustment, unintentional leak was noted resulting in insufficient therapeutic delivery from the device (unspecified make/model).It was further reported that the patient was noted to have become more compliant and blood gas results showed improvement, subsequently the physician decided not to replace the niv interface.It was alleged however that noted blood gas improvements were not significant, resulting in a prolonged hospital stay for the patient.The allegation has been reviewed by a pms clinical expert, and it has been determined there is sufficient evidence to pronounce a serious injury, as defined in 21 cfr 803.3(w).No causal relationship of the device to the patient adverse event was noted, however contribution was confirmed: foreseeable unintentional use error - improper mask selection/fitment resulting in unintentional leak and degraded device therapy.The device has not yet been returned.A follow up report will be filed if there is any additional information.The manufacturer received information via a good faith effort from the site engineer stating the mask has been discarded and cannot be returned.A final report is being submitted.Should further investigation provide new information that impacts the outcome of the investigation or the associated medical device reporting, a supplemental report will be submitted accordingly.Based upon the information currently provided and available, during clinical use of the comfort full 2 niv (non-invasive ventilation) interface, it was reported that the patient complained of discomfort and was not compliant with niv use.Blood gas labs were conducted revealing co2 retention.Further examination by the physician found that the niv interface would not fit the patient correctly and despite adjustment, uninentional leak was noted resulting in insufficient therapeutic delivery from the device (unspecified make/model).It was further reported that the patient was noted to have become more compliant and blood gas results showed improvement, subsequently the physician decided not to replace the niv interface.It was alleged however that noted blood gas improvements were not significant, resulting in a prolonged hospital stay for the patient.
 
Event or Problem Description
The manufacturer received information alleging a patient experienced discomfort and leaks from a comfortfull mask.During clinical use of the comfort full 2 niv (non-invasive ventilation) interface, it was reported that the patient complained of discomfort and was not compliant with niv use.Blood gas labs were conducted revealing co2 retention.Further examination by the physician found that the niv interface would not fit the patient correctly and despite adjustment, unintentional leak was noted resulting in insufficient therapeutic delivery from the device (unspecified make/model).It was further reported that the patient was noted to have become more compliant and blood gas results showed improvement, subsequently the physician decided not to replace the niv interface.It was alleged however that noted blood gas improvements were not significant, resulting in a prolonged hospital stay for the patient.The allegation has been reviewed by a pms clinical expert, and it has been determined there is sufficient evidence to pronounce a serious injury, as defined in 21 cfr 803.3(w).No causal relationship of the device to the patient adverse event was noted, however contribution was confirmed: foreseeable unintentional use error - improper mask selection/fitment resulting in unintentional leak and degraded device therapy.The device has not yet been returned.A follow up report will be filed if there is any additional information.
 
Additional Manufacturer Narrative
The manufacturer previously reported the manufacturer received information via a good faith effort from the site engineer stating the mask has been discarded and cannot be returned.A final report is being submitted.Should further investigation provide new information that impacts the outcome of the investigation or the associated medical device reporting, a supplemental report will be submitted accordingly.Based upon the information currently provided and available, during clinical use of the comfort full 2 niv (non-invasive ventilation) interface, it was reported that the patient complained of discomfort and was not compliant with niv use.Blood gas labs were conducted revealing co2 retention.Further examination by the physician found that the niv interface would not fit the patient correctly and despite adjustment, unintentional leak was noted resulting in insufficient therapeutic delivery from the device (unspecified make/model).It was further reported that the patient was noted to have become more compliant and blood gas results showed improvement, subsequently the physician decided not to replace the niv interface.It was alleged however that noted blood gas improvements were not significant, resulting in a prolonged hospital stay for the patient.The previous report did not include the final coding.The coding in box h: device manufacturers has been updated.

Brand Name
COMFORTFULL 2
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key23689400
Report Number2518422-2025-112190
Device Sequence Number9123836
Product Code CBK
UDI-Device Identifier00606959041820
UDI-Public(01)00606959041820
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCN1024261
Device Catalogue NumberCN1024261
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer03/18/2026
04/23/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date04/17/2026
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown